Alert archive / North Carolina / Gale Warnings in 2016
Gale Warning 5, NWS Wilmington, NC
NWS Wilmington, NC issued this gale warning at Apr 9, 2016, 8:51 AM EDT. It took effect at Apr 9, 2016, 9:07 AM EDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2016, 8:51 AM EDT (12:51 UTC)
- In effect from
- Apr 9, 2016, 9:07 AM EDT
- Expired
- Apr 9, 2016, 9:03 PM EDT
- In force
- 12 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted.
826 WHUS72 KILM 091251 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 851 AM EDT SAT APR 9 2016 AMZ250-252-100400- /O.UPG.KILM.SC.Y.0025.000000T0000Z-160410T0400Z/ /O.NEW.KILM.GL.W.0005.160409T1251Z-160410T0400Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 851 AM EDT SAT APR 9 2016 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...WEST TO NORTHWEST AT 20 TO 30 KT...WITH FREQUENT GUSTS TO 40 MPH. * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ254-256-100400- /O.CON.KILM.SC.Y.0025.000000T0000Z-160410T0400Z/ COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 851 AM EDT SAT APR 9 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WINDS...NORTHWEST 20 TO 30 KT. * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 17
4 follow-up statements
514 WHUS72 KILM 091307 CCA MWWILM URGENT - MARINE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE WILMINGTON NC 907 AM EDT SAT APR 9 2016 AMZ250-252-100115- /O.UPG.KILM.SC.Y.0025.000000T0000Z-160410T0400Z/ /O.COR.KILM.GL.W.0005.160409T1307Z-160410T0400Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 907 AM EDT SAT APR 9 2016 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...WEST TO NORTHWEST AT 20 TO 30 KT...WITH FREQUENT GUSTS TO 40 KTS. * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ254-256-100115- /O.CON.KILM.SC.Y.0025.000000T0000Z-160410T0400Z/ COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 907 AM EDT SAT APR 9 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WINDS...NORTHWEST 20 TO 30 KT. * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 17
266 WHUS72 KILM 091713 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 113 PM EDT SAT APR 9 2016 AMZ250-252-092200- /O.CON.KILM.GL.W.0005.000000T0000Z-160410T0400Z/ /O.NEW.KILM.LO.Y.0001.160409T1900Z-160409T2200Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 113 PM EDT SAT APR 9 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...LOW WATER ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A LOW WATER ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. * WINDS...NORTHWEST 25 TO 35 KT...WITH GUSTS UP TO 40 KT. * SEAS...3 TO 6 FEET. * WATER LEVELS...APPROACHING MINUS 2.0 FT MLLW AROUND LOW TIDE WHICH WILL OCCUR AROUND 4 PM THIS AFTERNOON. * IMPACTS...VERY LOW WATER LEVELS WILL CREATE HAZARDOUS NAVIGATION FOR MARINERS...ESPECIALLY AROUND USUALLY SHALLOW WATER PASSAGES AND FOR VESSELS WITH DEEP DRAFTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE IMPACT. && $$ AMZ254-256-092200- /O.CON.KILM.SC.Y.0025.000000T0000Z-160410T0400Z/ /O.NEW.KILM.LO.Y.0001.160409T1900Z-160409T2200Z/ COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 113 PM EDT SAT APR 9 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...LOW WATER ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A LOW WATER ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. * WINDS...NORTHWEST 20 TO 30 KT. * SEAS...3 TO 6 FEET. * WATER LEVELS...APPROACHING MINUS 2.0 FT MLLW AROUND LOW TIDE WHICH WILL OCCUR AROUND 4 PM THIS AFTERNOON. * IMPACTS...VERY LOW WATER LEVELS WILL CREATE HAZARDOUS NAVIGATION FOR MARINERS...ESPECIALLY AROUND USUALLY SHALLOW WATER PASSAGES AND FOR VESSELS WITH DEEP DRAFTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE IMPACT. && $$ 17
562 WHUS72 KILM 092138 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 538 PM EDT SAT APR 9 2016 AMZ250-252-100400- /O.CAN.KILM.LO.Y.0001.000000T0000Z-160409T2200Z/ /O.CON.KILM.GL.W.0005.000000T0000Z-160410T0400Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 538 PM EDT SAT APR 9 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...LOW WATER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE LOW WATER ADVISORY. * WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS TO 40 KT. * SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ254-256-100400- /O.CAN.KILM.LO.Y.0001.000000T0000Z-160409T2200Z/ /O.CON.KILM.SC.Y.0025.000000T0000Z-160410T0400Z/ COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 538 PM EDT SAT APR 9 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...LOW WATER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE LOW WATER ADVISORY. * WINDS...NORTHWEST 20 TO 30 KT. * SEAS...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ REK
974 WHUS72 KILM 100103 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 903 PM EDT SAT APR 9 2016 AMZ250-252-101000- /O.CAN.KILM.GL.W.0005.000000T0000Z-160410T0400Z/ /O.EXB.KILM.SC.Y.0025.000000T0000Z-160410T1000Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 903 PM EDT SAT APR 9 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SUNDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT SUNDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTH 20 TO 25 KT. * SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ254-256-101000- /O.EXT.KILM.SC.Y.0025.000000T0000Z-160410T1000Z/ COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 903 PM EDT SAT APR 9 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT SUNDAY... * WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ REK
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this gale warning went out at Apr 9, 7:39 AM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Apr 9, 7:39 AM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
739 AM EDT SAT APR 9 2016
.SYNOPSIS...
DRY AND WINDY CONDITIONS WILL PREVAIL TODAY UNDER SUNSHINE AS A
MOISTURE LIMITED CLIPPER LOW NORTH OF THE AREA SKIRTS OFF THE MID
ATLANTIC COAST THIS EVENING. VERY COLD AIR IN WAKE OF THIS SYSTEM
WILL BRING FREEZING TEMPERATURES TO MOST OF THE AREA EARLY SUNDAY
MORNING. AN APPROACHING COLD FRONT WILL BRING A CHANCE OF SHOWERS
TUESDAY AFTERNOON THROUGH EARLY WEDNESDAY. HIGH PRESSURE BEHIND
THE FRONT WILL BUILD FROM THE NORTHWEST FROM MID TO LATE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 636 AM SATURDAY...THE DOORS TO THE NORTH AND WEST WILL OPEN
UP TODAY IN WAKE OF A TRANSITING DRY COLD FRONT ACROSS THE COAST
IN THE AFTERNOON...ALLOWING THE LEADING EDGE OF MODIFIED ARCTIC
AIR TO SPILL SOUTH AND EAST ACROSS NE SC AND SE NC...AS A CLIPPER
LOW MOVES OFFSHORE OF THE MID-ATLANTIC TONIGHT. NO CHANGES TO THE
FREEZE WARNING AND WATCH CONFIGURATION...CONFIDENCE IS NOT HIGH
ENOUGH YET TO RAISE THE WATCH AREA TO A WARNING OVER INLAND
GEORGETOWN AND WILLIAMSBURG COUNTIES...AND WILL ALLOW THE LUXURY
OF ANOTHER MODEL RUN TO FINE TUNE THE LAY-OUT WITH REGARD TO OUR
VERY SOUTHERN SC COUNTIES. NO WIND ADVISORY PLANNED TODAY DESPITE
ISOLATED GUSTY CONDITIONS...LOCAL CRITERIA STANDS AT...31-39 MPH
SUSTAINED FOR AN HOUR OR ANY GUSTS OF 46-57 MPH...AND BELIEVE WE
WILL BE SHY OF THAT. THE DRY AND WINDY CONDITIONS WILL ELEVATE THE
FIRE DANGER HOWEVER AND THIS IS DISCUSSED AT LENGTH IN THE FIRE WX
SECTION BELOW.
RECORD LOWS FOR FOR APRIL 10TH INCLUDE ILM 31 IN 2007...FLO 28 IN
1996...AND CRE 33 IN 1996. THESE RECORDS ARE VERY NEAR FORECAST
VALUES FOR EARLY SUNDAY.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 330 AM SATURDAY...THE LEADING WEATHER HEADLINE SUNDAY AND
MONDAY WILL A NEAR RECORD COLD START DAYBREAK SUNDAY...FOLLOWED
BY A 40 DEGREE WARM UP A LITTLE OVER 30 HOURS LATER DURING MONDAY
AFTERNOON...AS MAXIMUM TEMPERATURES MONDAY RISE WELL INTO THE
70S. ASIDE FROM CIRRUS PASSAGE SUNDAY NIGHT...AND RETURN FLOW
AND HEAT-INDUCED CUMULUS MONDAY IN THE WARMING TREND...NO
SENSIBLE WEATHER OF NOTE IS EXPECTED IN FAIR CONDITIONS. LIGHT
WINDS SUNDAY AS THE HIGH PASSES NEAR...BECOME SOUTHERLY MONDAY AS
THE SURFACE HIGH MIGRATES WELL OFFSHORE.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 300 AM SATURDAY...THE END OF DRY AND SUNNY WEATHER WILL COME
ON TUESDAY AS CLOUDS AND SHOWERS INCREASE AHEAD OF COLD FRONT
CROSSING THE CAROLINAS. PCP WATER VALUES WILL SHOOT BACK UP OVER
1.25 INCHES IN INCREASING S-SW WINDS. BEST UPPER LEVEL SUPPORT
WILL COMBINE WITH LIFT ASSOCIATED WITH COLD FRONT TO PRODUCE
INCREASED SHWRS/TSTMS THROUGH TUES AFTN INTO TUES EVE.
CONTINUED NORTHERLY FLOW POST FROPA WED THROUGH FRI...GRADUALLY
COMING AROUND TO THE NE. MODELS DEFINITELY SHOW SOME
INCONSISTENCIES WHEN IT COMES TO MID WEEK BUT FALL BACK IN LINE
TOWARD THE WEEKEND AS RIDGE BUILDS UP THE EAST COAST. THE LATEST
GFS KEEPS SHORTWAVE RIDING WAY SOUTH AND MUCH DRIER FORECAST FOR
THE CAROLINAS WITH HIGH PRESSURE WINNING OUT. BUT THE ECMWF BRINGS
LOW UP THROUGH THE APPALACHIANS THURS INTO FRI WITH MORE OF A
WEDGE TYPE SCENARIO. EITHER WAY IT LOOKS LIKE FRONT SHOULD CLEAR
WITH HIGH BUILDING DOWN FOR WED AND THEN POTENTIAL FOR SOME CLOUDS
ON THURS. BEST CHC OF PCP WOULD BE OVER SOUTH CAROLINA ON THURS
INTO FRI BUT WILL TREND TOWARD DRIER FORECAST FOR NOW WITH LOW END
POPS THURS INTO FRI.
TEMPS WILL BE WARM AHEAD OF COLD FRONT ON TUES...MID 70S MOST
PLACES. POST FROPA...EXPECT COOLER NORTHERLY FLOW WED THROUGH
THURS BUT TEMPS WILL BE DEPENDENT ON HOW MUCH SUN THERE IS. BETTER
CHC OF CLOUDS AND LOW END PCP WED AND THURS KEEPING TEMPS IN THE
60S BUT BY FRI OR DEFINITELY BY THE WEEKEND SHOULD SEE TEMPS INTO
THE 70S AGAIN.
&&
.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
AS OF 12Z...CONFIDENCE REMAINS HIGH FOR VFR CONDITIONS THROUGHOUT
THE VALID FORECAST PERIOD.
MAIN CONCERN FOR THE FORECAST PERIOD REMAINS TO BE AN INCREASE IN THE
PRESSURE GRADIENT ACROSS THE SE IN RESPONSE TO ARCTIC HIGH PRESSURE MOVING
INTO THE OHIO VALLEY AND LOW PRESSURE OFF THE MID ATLANTIC COAST. WINDS ARE
FORECAST TO INCREASE TO AROUND 20 KT BY LATE MORNING WITH GUSTS OVER 30 KT
EXPECTED INTO THE AFTERNOON. WINDS WILL ABATE LATE IN THE AFTERNOON
ACROSS THE INLAND AREAS AND AROUND SUNSET ALONG THE COASTAL TERMINALS.
EXTENDED OUTLOOK...VFR THROUGH TUESDAY. SHOWERS WITH A COLD FRONT
POSSIBLE TUESDAY NIGHT AND WEDNESDAY.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 636 AM SATURDAY...MARINE CONDITIONS WILL BECOME HAZARDOUS
TODAY BECAUSE OF W WIND GUSTS TO 30 KT...SEAS WILL BE HIGHEST
OFFSHORE. A COLD FRONTAL PASSAGE THIS AFTERNOON WILL VEER WINDS TO
THE NW AS COLD AIR SETS IN TONIGHT AND EARLY SUNDAY. NO TSTMS OR
RESTRICTIONS TO VISIBILITY EXPECTED THROUGH TONIGHT. WINDS WILL
EASE LATE TONIGHT AND WIND-DRIVEN SEAS WILL SETTLE NEARLY AS
QUICKLY SO THE ADVISORY MAY BE DROPPED PRIOR TO DAYBREAK SUNDAY
DEPENDING ON OFFSHORE SEA HEIGHTS.
SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 330 AM SATURDAY...VASTLY IMPROVED MARINE CONDITIONS ON TAP
SUNDAY AND MONDAY AS HIGH PRESSURE PASSES NEARLY OVERHEAD TO JUST
NORTH OF THE WATERS SUNDAY AND OFFSHORE MONDAY. THIS WILL EASE
WINDS TO 15 KT OR LESS BOTH DAYS AS WINDS RETURN TO SOUTHERLY
MONDAY AS THE HIGH SETS OFF TO SEA. ESSENTIALLY 2-3 FOOT SEAS
CAN BE EXPECTED THIS PERIOD WITH NO TSTMS OR RESTRICTIONS TO
VISIBILITY. NO SIGNIFICANT LONG PERIOD WAVES OF DISTANT ORIGIN
ARE SEEN IN THE MOST RECENT SPECTRAL BULLETINS AT FRYING PAN.
LONG TERM /TUESDAY THROUGH WEDNESDAY/...
AS OF 300 AM SATURDAY...INCREASING S-SW WINDS AHEAD OF A COLD
FRONT WILL REACH UP TO 15 KTS. NOT OVERLY IMPRESSIVE BUT ENOUGH
TO KICK SEAS UP A BIT...FROM LESS THAN 3 FT EARLY TUES UP TO 3 TO
4 FT BY TUES NIGHT. ONCE COLD FRONT CROSSES THE WATERS TUES
NIGHT...WINDS WILL KICK AROUND TO THE NORTH...VEERING TO THE N-NE
THROUGH WED AS HIGH PRESSURE BUILDS DOWN OVER THE WATERS. THE
STRONGER NORTHERLY FLOW WILL PUSH SEAS UP A LITTLE FURTHER...UP TO
4 TO 5 FT.
&&
.FIRE WEATHER...
AS OF 300 AM FRIDAY...DANGEROUS FIRE CONDITIONS TODAY.
INCREASING W-NW WINDS UP TO 15-25 MPH WILL GUST UP TO 35 MPH. AT
THE SAME TIME...VERY DRY AIR ADVECTING INTO THE AREA WILL ALLOW
AFTERNOON RELATIVE HUMIDITY VALUES TO DROP TO NEAR 20 PERCENT.
THIS COMBINATION OF STRONGER WINDS AND LOW RELATIVE HUMIDITY MEET
RED FLAG CRITERIA...AND AFTER COLLABORATION WITH NORTH CAROLINA
FORESTRY OFFICIALS...A RED FLAG WARNING WAS ISSUED FOR ALL OF
SOUTHEAST NORTH CAROLINA. THIS WARNING IS IN EFFECT FROM 10 AM TO
8 PM...WITH THE MOST DANGEROUS CONDITIONS EXPECTED BETWEEN NOON
AND 6 PM.
ALTHOUGH METEOROLOGICAL CONDITIONS ARE SIMILARLY DANGEROUS TO
FIRES ACROSS SOUTH CAROLINA...FUEL MOISTURES ARE SLIGHTLY HIGHER
AND JUST ABOVE CRITICAL THRESHOLDS. AFTER COORDINATION WITH SOUTH
CAROLINA FORESTRY...AN INCREASED FIRE DANGER STATEMENT WAS ISSUED
RATHER THAN AN RFW. THIS IS IN EFFECT FOR ALL OF NORTHEAST SOUTH
CAROLINA FOR TODAY.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...FREEZE WARNING FROM 3 AM TO 9 AM EDT SUNDAY FOR SCZ017-023-024-
032-033-053.
FREEZE WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING FOR
SCZ039-055.
NC...FREEZE WARNING FROM 3 AM TO 9 AM EDT SUNDAY FOR NCZ087-096-099-
105>107-109.
RED FLAG WARNING FROM 10 AM THIS MORNING TO 8 PM EDT THIS
EVENING FOR NCZ087-096-099-105>110.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR AMZ250-252-
254-256.
&&
SYNOPSIS...MJC
NEAR TERM...MJC
SHORT TERM...MJC
LONG TERM...RGZ
AVIATION...RAN
FIRE WEATHER...RGZHazardous weather outlook, Apr 9, 5:25 AM EDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 525 AM EDT SAT APR 9 2016 SCZ017-023-024-032-033-053-100930- MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-INLAND HORRY- 525 AM EDT SAT APR 9 2016 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. WINDY CONDITIONS WILL BRING WEST AND NORTHWEST WIND GUSTS AS HIGH AS 35 TO 40 MPH. ELEVATED FIRE DANGER TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING FROM 3 AM TO 9 AM EDT SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-100930- COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 525 AM EDT SAT APR 9 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY UNTIL MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ039-055-100930- WILLIAMSBURG-INLAND GEORGETOWN- 525 AM EDT SAT APR 9 2016 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINDY CONDITIONS WILL BRING WEST AND NORTHWEST WIND GUSTS AS HIGH AS 35 TO 40 MPH. ELEVATED FIRE DANGER TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ054-056-100930- COASTAL HORRY-COASTAL GEORGETOWN- 525 AM EDT SAT APR 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. WINDY CONDITIONS WILL BRING WEST AND NORTHWEST WIND GUSTS AS HIGH AS 35 TO 40 MPH. ELEVATED FIRE DANGER TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ108-110-100930- COASTAL NEW HANOVER-COASTAL BRUNSWICK- 525 AM EDT SAT APR 9 2016 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. RED FLAG WARNING. WINDY CONDITIONS WILL BRING WEST AND NORTHWEST WIND GUSTS AS HIGH AS 35 TO 40 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-096-099-105>107-109-100930- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-INLAND BRUNSWICK- 525 AM EDT SAT APR 9 2016 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. RED FLAG WARNING. WINDY CONDITIONS WILL BRING WEST AND NORTHWEST WIND GUSTS AS HIGH AS 35 TO 40 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING 3 AM TO 9 AM SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 8
In the hours before
Special weather statement, Apr 9, 4:33 AM EDT, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 433 AM EDT SAT APR 9 2016 SCZ017-023-024-032-033-039-053>056-092200- MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG- INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN- INCLUDING THE CITIES OF...BENNETTSVILLE...MCCOLL...HARTSVILLE... DARLINGTON...NORTH HARTSVILLE...DILLON...FLORENCE...MARION... MULLINS...KINGSTREE...CONWAY...RED HILL...MYRTLE BEACH... SOCASTEE...NORTH MYRTLE BEACH...GARDEN CITY...LITTLE RIVER... ANDREWS...GEORGETOWN...MURRELLS INLET 433 AM EDT SAT APR 9 2016 ...ELEVATED FIRE DANGER TODAY... WEST AND NORTHWEST WINDS WILL INCREASE RAPIDLY THIS MORNING TO 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. THESE WINDS WILL INTERACT WITH EXCEPTIONALLY LOW RELATIVE HUMIDITY VALUES AROUND OR JUST BELOW 20 PERCENT BY AFTERNOON. THIS WILL CREATE DANGEROUS CONDITIONS FOR OUTDOOR BURNING. FUEL MOISTURES HAVE DRIED OUT...AND ANY OUTDOOR FIRES TODAY COULD SPREAD OUT OF CONTROL RAPIDLY. A FIRE DANGER STATEMENT HAS BEEN ISSUED FOR ALL OF SOUTH CAROLINA AT THE REQUEST OF FORESTRY OFFICIALS...AND IT IS ADVISED THAT OUTDOOR BURNING IS DELAYED UNTIL THE NEXT GOOD BURN DAY. 8
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 8:37 PM EDT | Coastal Flood Advisory | ILM | New Hanover | 4 hr |
| Apr 9, 1:13 PM EDT | Low Water Advisory | ILM | 4 hr |
Nearby
Gale Warnings in North Carolina, 2016Every gale warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.